Hi all...haven't been on in a little while. Having a bad week....Monday was excruciating while I was at work. Feet and ankles flared so bad I couldn't even move for a while. Yesterday afternoon I had an awful dizzy spell and it has come an gone all night last night and all day today. Feel like I want to just fall over. Does this happen to anyone else?? Then tonight my right arm muscles were spasming. Didn't last long...did it 5 or 6 times.
First Neurology appointment tomorrow with a specialist in Boston. Not sure what to expect. Can anyone give me an idea of what may occur? I have already sent them my notes I have been keeping of my symptoms, and I have pictures I am bringing with me also.
Hi kylesmom mom.
I have had intermittent bouts of dizziness in the past. It has been a few months. They found out mine was caused they think by sudden large increase in blood pressure. It would shoot up from 118/75 to numbers like 160/118! This would cause my dizzy spells. It could be caused by mu autonomic system throwing a fit. I would try checking your blood pressure when you are dizzy. It could very well be something else but worth checking out. If you don’t have a blood pressure cuff you can pick one up at the drug store for 20-30$.
As far as your appointment you will probably just discuss your symptoms then they may schedule you for some tests such as a nerve conduction study or autonomic testing.
Please let us know how it goes.
I have POTS and didn't sweat for 6 years. Four of those years were pre diagnosis of POTS. Two years after diagnosis I started, slowly, to sweat again. I did go into over sweating mode but it was better than not sweating. I seem to sweat a normal amount now except when Em is flaring. At this very moment I'm not flaring but this could change in the next minute - or not.
Can I ask, in what way does mestinon help and any side Effects?
I highly recommend autonomic testing as well. My EM is caused by autonomic neuropathy including POTS and inability to sweat. POTS causes dizziness (etc). For me, time-release Mestinon helps a lot.
Mestinon helps with POTS and one of the drug’s side effects happens to be sweating. Another possible side effect is loose stools. The “side effects” have actually been beneficial for me and I haven’t noticed any problems with the drug even though I am generally very sensitive. Though it is prescribed for POTS, I think it has done the most to help my EM.